Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking levocetirizine 5mg for dermatographic urticaria. Noticed red itchy pimples all over body. Any solutions?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi, I am having dermatographic urticaria from 2 and half years now. Since then am taking levocetirizine 5mg pill daily. Also i have small red kind of pimpes on my back and is spreading all over. whenever i eat food with fats (like chocoate, icecream) the itchiness will increase. Especially in night the itching will be prominent even after taking tablet. One of the doctor told I have to take the levocet for 2-3 years. Please help me in this. No one is taking my problem seriously..

Posted Tue, 27 Nov 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 53 minutes later
Hi there.
Please stick with your current dermatologist's opinion. Benzyl Peroxide 10% may help your back lesions to subside.
Urticaria by itself is a difficult condition for any dermatologist to deal with let alone dermatographic urticaria. You may benefit from a clinical psychologist opinion as stress usually plays a big role.
If from Bangalore, please do drop in for a consultation. In the interim, long term use of levocetrizine will not cause too many problems if it is keeping the condition under check! Perhaps a mast cell stabilizer in addition (ask your dermatologist) will be additionally useful. Cheers & Good Luck; Keep the faith. It takes time & slow elimination of possible allergens.
Regds & wish you a clear skin soon!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital, Bangalore, India

Above answer was peer-reviewed by
Follow-up: Taking levocetirizine 5mg for dermatographic urticaria. Noticed red itchy pimples all over body. Any solutions? 2 hours later
1 more query sir, you said long term use of levocet will not cause any problems. For how ong I can continue it. Have you treated anyone with such condition. If so for them how ong it took to get over? pls suggest. Currenty am in pune, once i shift to bangaore i will contact you. Can I opt for aayurvedic medicines side by side?.

Answered by Dr. Praveen Rodrigues 2 hours later
Hi again,
No fixed period for continuation of same. One can try to change or rotate the antihistamine to say fexofenadine180mg once/day instead of levocetrizine; do XXXXXXX a clinical psychologist or psychiatrist in Pune; yes you may opt for ayurvedic medications in the interim albeit will admit i dont know if they work side by to check with them :) take care & you are most welcome to Blore to visit anytime. Cheers & Good Day!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor